Secondary cutaneous oxalosis: Cutaneous deposition of calcium oxalate dihydrate after long-term hemodialysis

Naoto Ohtake, Hideyuki Uchiyama, Masutaka Furue, Kunihiko Tamaki

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

A 48-year-old Japanese man had miliary calcified papules on the distal fingers after long-term hemodialysis. The crystals in the dermis consisted of calcium oxalate, as revealed by light microscopy and scanning electron microscopy with energy-dispersive x-ray microanalysis. The calcium oxalate was in the form of a dihydrate crystal. Therefore a diagnosis of secondary cutaneous oxalosis was made. In cutaneous oxalosis that occurs as a result of hemodialysis, miliary deposits occur in the fingers, but not the toes, and are present more frequently on the palmar aspects of the fingers. This localization may result from local differences in the metabolism or concentration of calcium or oxalate, or changes in the blood circulation. (J Am Acad Dermatol 1994;31:368-72.)

Original languageEnglish
Pages (from-to)368-372
Number of pages5
JournalJournal of the American Academy of Dermatology
Volume31
Issue number2
DOIs
Publication statusPublished - Jan 1 1994
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Dermatology

Fingerprint Dive into the research topics of 'Secondary cutaneous oxalosis: Cutaneous deposition of calcium oxalate dihydrate after long-term hemodialysis'. Together they form a unique fingerprint.

  • Cite this